Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 149, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 25, 2005, 7:01 PM CDT for Jack County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2005, 7:01 PM CDT (00:01 UTC)
- Expired
- May 25, 2005, 7:39 PM CDT
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Jack County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 109 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:53 PM CDT, 8 minutes earlier.
Area forecast discussion, May 25, 6:53 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 653 PM CDT WED MAY 25 2005 .PUBLIC UPDATE... HAVE UPDATED ZONES TO REMOVE WATCH FROM SE ZONES. NEW CONVECTION DEVELOPING ACROSS WRN ZONES WHERE CAPE HAS BECOME MAXIMIZED AND OUTFLOW HAS PROVED ENOUGH LIFT FOR STORM INITIATION. 80 && .AVIATION... 620 PM CDT ERRATIC N AND NE WINDS METRO SITES...TO NORTH OF SFC BOUNDARY. ACT STILL IN SE FLOW. AFTER DECOUPLING...EXPECT FLOW TO BCMG E WITH INFLUENCE OF WEST TEXAS TROUGH AND APPROACHING SFC RIDGE NOSING INTO THE CENTRAL PLAINS. WIND SPEEDS SHOULD DIMINISH WITH NIGHTFALL AND REMAIN UNDER 10KTS. AS HIGH PUSHES INTO SOUTHERN PLAINS...NE FLOW WILL RETURN THURSDAY. PRECIP CHANCES DEPEND MAINLY ON MCD DEVELOPMENT NE NEW MEXICO INTO PANHANDLE. WILL CONTINUE PROB30 GROUPS FOR DAYBREAK TSRA...DESPITE 50-60 POPS IN ZFP. WILL ASSESS FURTHER FOR 06Z TAF ISSUANCE WHEN DAYBREAK PROB30 GROUPS WILL NEED TO BE REPLACED. 25 && .DISCUSSION... 307 PM CDT MCS THAT MOVED OUT OF OK AND INTO N TEXAS WAS POISED TO MOVE SE OUT OF OUR CWA BY 4 PM. NEW CONVECTION HAD ALSO DEVELOPED NEAR KSPS. NEW CONVECTION IS EXPECTED TO FORM ACROSS WRN SECTIONS OF N TEXAS WHERE AIRMASS REMAINS UNSTABLE WITH MUCAPE OF 3-4K J/KG. THIS IS ALSO CONSISTENT WHERE ALL MODELS BREAK OUT YET ANOTHER MCS ACROSS TEXAS WITH GOOD QPF OVER OUR WRN CWA. WILL KEEP HIGHEST POPS OUT WEST TONIGHT. RATHER WET PATTERN LOOKS TO LINGER ACROSS THE REGION FOR THE NEXT SEVERAL DAYS AS SURFACE COLD FRONT MOVES INTO THE REGION AND THEN REMAINS STALLED ACROSS N TX. THURSDAY AND FRIDAY APPEAR THE WETTEST WITH SHORT WAVE ENERGY AIDING IN LIFT...BUT MODELS STILL KEEP SOME PRETTY GOOD QPF ACROSS N TEXAS SATURDAY THROUGH MONDAY. ALL THE CLOUD AND PRECIP WL KEEP TEMPS CLOSER TO NORMAL...AND EVEN BLOW NORMAL...THROUGH THE FORECAST PERIOD. /80 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 67 80 63 81 / 50 60 50 50 WACO, TX 70 84 65 82 / 50 60 40 30 PARIS, TX 64 77 60 79 / 50 30 50 50 DENTON, TX 66 78 62 80 / 50 60 50 50 MCKINNEY, TX 67 79 62 80 / 50 50 50 50 DALLAS, TX 68 80 64 81 / 50 50 50 50 TERRELL, TX 67 80 63 81 / 50 30 50 50 CORSICANA, TX 68 83 64 81 / 50 50 40 40 TEMPLE, TX 72 85 67 83 / 50 50 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && /80
In the hours before
Local storm report, May 25, 5:19 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
519 PM CDT WED MAY 25 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG WILLS POINT 32.71N 96.01W
05/25/2005 VAN ZANDT TX EMERGENCY MNGR
POWER POLES SNAPPED, LINES BLOWN DOWN, SIGNS BLOWN OFF
BUILDINGS, TREE LIMBS, PEA HAIL AND MINOR FLOODING IN
STREETSSpecial weather statement, May 25, 6:27 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 627 PM CDT WED MAY 25 2005 TXZ116-117-260030- PALO PINTO-PARKER- 627 PM CDT WED MAY 25 2005 ...SIGNIFICANT WEATHER UPDATE... AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A DEVELOPING STRONG THUNDERSTORM 3 MILES SOUTHWEST OF PERRIN...OR 13 MILES NORTH OF MINERAL WELLS...MOVING SOUTHEAST AT 15 MPH. HALF INCH DIAMETER HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. CITIES IN THE PATH OF THIS STORM INCLUDE COOL...MINERAL WELLS... SALESVILLE AND MINERAL WELLS STATE PARK. SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED FOR PARTS OF PALO PINTO COUNTY AND PARKER COUNTY BY 700 PM IF THIS STORM CONTINUES TO STRENGTHEN.
Special weather statement, May 25, 6:33 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 633 PM CDT WED MAY 25 2005 TXZ133-260030- JOHNSON- 633 PM CDT WED MAY 25 2005 ...SIGNIFICANT WEATHER UPDATE... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF GODLEY...MOVING SOUTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. CITIES IN THE PATH OF THIS STORM INCLUDE CLEBURNE...GODLEY AND CLEBURNE STATE PARK. IF THIS STORM CONTINUES TO STRENGTHEN...A SEVERE THUNDERSTORM WARNING MAY BE NEEDED FOR PARTS OF WESTERN JOHNSON COUNTY BY 7 PM.
Special weather statement, May 25, 6:55 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 655 PM CDT WED MAY 25 2005 TXZ144-145-260100- BOSQUE-HILL- 655 PM CDT WED MAY 25 2005 ...SIGNIFICANT WEATHER UPDATE... AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 2 MILES WEST OF CLEBURNE STATE PARK...OR 12 MILES SOUTHWEST OF CLEBURNE...MOVING SOUTHEAST AT 20 MPH. SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED FOR EASTERN BOSQUE AND WESTERN HILL COUNTIES BY 730 PM IF THIS STORM MAINTAINS ITS INTENSITY. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS MAY MOVE INTO NORTHWEST HILL AND NORTHEAST BOSQUE COUNTY BY 730 PM. CITIES IN THE PATH OF THIS STORM INCLUDE BLUM...WHITNEY AND LAKE WHITNEY STATE PARK.
Special weather statement, May 25, 6:59 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 659 PM CDT WED MAY 25 2005 TXZ130-260100- ERATH- 659 PM CDT WED MAY 25 2005 ...SIGNIFICANT WEATHER UPDATE... AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 5 MILES WEST OF HUCKABAY...OR 12 MILES NORTHWEST OF STEPHENVILLE...MOVING SOUTHEAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE HUCKABAY...LINGLEVILLE AND STEPHENVILLE. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
Local storm report, May 25, 7:01 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
701 PM CDT WED MAY 25 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0658 PM HAIL 5 N COOL 32.87N 98.01W
05/25/2005 0.75 INCH PARKER TX TRAINED SPOTTERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:00 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 63 min |
| May 25, 7:26 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 53 min |
| May 25, 7:49 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 56 min |
| May 25, 9:11 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 36 min |
| May 25, 9:40 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 65 min |
| May 25, 10:44 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.